Alert archive / Montana / River Flood Warnings in 2008
River Flood Warning 20, NWS Missoula, MT
NWS Missoula, MT issued this river flood warning at May 25, 2008, 1:18 PM MDT for Flathead County, Montana. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- May 25, 2008, 1:18 PM MDT (19:18 UTC)
- Expired
- May 26, 2008, 10:37 AM MDT
- In force
- 21 hr
- Issued by
- NWS Missoula, MT
- Flood severity
- Minor
County Flathead County, MT
The radar
The Missoula radar (KMSX), 140 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS45 KMSO 251918 FLWMSO BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MISSOULA MT 118 PM MDT SUN MAY 25 2008 ...THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MONTANA... NORTH FORK FLATHEAD RIVER AND FLATHEAD RIVER AFFECTING FLATHEAD COUNTY. FOR THE NORTH FORK FLATHEAD RIVER...MINOR FLOODING IS OCCURRING... AND IS FORECASTED TO CONTINUE. FOR THE FLATHEAD RIVER...MINOR FLOODING IS FORECASTED. MTC029-261918- /O.NEW.KMSO.FL.W.0020.080525T1918Z-080526T2120Z/ /POBM8.1.ER.080525T1817Z.080526T0000Z.080526T0920Z.NO/ 118 PM MDT SUN MAY 25 2008 THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * FLOOD WARNING FOR THE NORTH FORK OF THE FLATHEAD RIVER AT POLEBRIDGE * UNTIL EARLY TOMORROW. * AT 01PM SUNDAY THE STAGE WAS...12.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * AT 12.0 FEET...FLOODING TO LOW LYING AREAS ADJACENT TO THE RIVER IS EXPECTED. FLOODING INUNDATES SECTIONS OF THE ROAD FROM POLEBRIDGE TO GLACIER PARK RANGER STATION. $$ MTC029-261918- /O.NEW.KMSO.FL.W.0021.080525T2241Z-080526T1436Z/ /CFMM8.1.ER.080525T2241Z.080526T0000Z.080526T0236Z.NO/ 118 PM MDT SUN MAY 25 2008 THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * FLOOD WARNING FOR THE FLATHEAD RIVER AT COLUMBIA FALLS * FROM LATE THIS AFTERNOON UNTIL THIS EVENING. * AT 12PM SUNDAY THE STAGE WAS...13.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * THIS RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE LATE SUNDAY AFTERNOON AND IS EXPECTED TO CREST AT 14.1 FT SUNDAY EVENING. * AT 14.0 FEET...FLOODING TO LOW LYING AREAS ADJACENT TO THE RIVER IS LIKELY. $$ STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR LOCAL TV OR RADIO STATIONS. INFORMATION CAN ALSO BE OBTAINED FROM OUR HOMEPAGE AT WWW.WRH.NOAA.GOV/MISSOULA.
2 follow-up statements
000 WGUS85 KMSO 252347 FLSMSO FLOOD STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 547 PM MDT SUN MAY 25 2008 ...THE FLOOD WARNING REMAINS IN EFFECT FOR THE FOLLOWING RIVERS IN MONTANA... NORTH FORK FLATHEAD RIVER...FLATHEAD RIVER AFFECTING COUNTIES IN MONTANA: FLATHEAD FOR THE NORTH FORK FLATHEAD RIVER...MINOR FLOODING IS OCCURRING... FOR THE FLATHEAD RIVER...MINOR FLOODING IS FORECASTED. MTC029-262120- /O.CON.KMSO.FL.W.0020.000000T0000Z-080526T2120Z/ /POBM8.1.ER.080525T1817Z.080526T0000Z.080526T0920Z.NO/ 547 PM MDT SUN MAY 25 2008 THE FLOOD WARNING CONTINUES FOR THE NORTH FORK FLATHEAD RIVER AT POLEBRIDGE. * UNTIL EARLY TOMORROW. * AT 01PM SUNDAY THE STAGE WAS 12.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * AT 12.0 FEET...FLOODING TO LOW LYING AREAS ADJACENT TO THE RIVER IS POSSIBLE. FLOODING INUNDATES SECTIONS OF THE ROAD FROM POLEBRIDGE TO GLACIER PARK RANGER STATION. THE FORECASTED STAGE OF 12.4 FEET COMPARES TO A PREVIOUS STAGE OF 12.5 FEET THAT OCCURRED ON JUN 2 1997. $$ MTC029-262347- /O.EXT.KMSO.FL.W.0021.000000T0000Z-080527T0608Z/ /CFMM8.1.ER.080525T2328Z.080526T0600Z.080526T1808Z.NO/ 547 PM MDT SUN MAY 25 2008 THE FLOOD WARNING CONTINUES FOR THE FLATHEAD RIVER AT COLUMBIA FALLS. * FROM LATE THIS AFTERNOON UNTIL TOMORROW EARLY AFTERNOON. * AT 05PM SUNDAY THE STAGE WAS 13.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * THE RIVER IS EXPECTED TO CREST BETWEEN 14 AND 14.5 FEET. * AT 14.0 FEET...FLOODING TO LOW LYING AREAS ADJACENT TO THE RIVER IS LIKELY. THE FORECASTED STAGE OF 14.1 FEET COMPARES TO A PREVIOUS STAGE OF 15.4 FEET THAT OCCURRED ON MAY 18 1997. $$ STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR LOCAL TV OR RADIO STATIONS. INFORMATION CAN ALSO BE OBTAINED FROM OUR HOMEPAGE AT WWW.WRH.NOAA.GOV/MISSOULA.
000 WGUS85 KMSO 261637 FLSMSO FLOOD STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 1037 AM MDT MON MAY 26 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MONTANA... NORTH FORK FLATHEAD RIVER AND THE FLATHEAD RIVER AFFECTING FLATHEAD COUNTY MTC029-261707- /O.CAN.KMSO.FL.W.0020.000000T0000Z-080526T2120Z/ /POBM8.1.ER.080525T1817Z.080525T1900Z.080525T2241Z.NO/ 1037 AM MDT MON MAY 26 2008 THE FLOOD WARNING IS CANCELLED FOR THE NORTH FORK OF THE FLATHEAD RIVER AT POLEBRIDGE. * AT 09AM MONDAY THE STAGE WAS...11.5 FEET. * FLOOD STAGE IS 12.0 FEET. * THE RIVER FELL BELOW FLOOD STAGE OVERNIGHT. * THIS RIVER IS FORECAST TO HOLD STEADY THROUGH THE DAY...THEN FALL OVERNIGHT AND TUESDAY. AT THIS TIME...THE RIVER IS EXPECTED TO REMAIN BELOW FLOOD STAGE LEVELS. $$ MTC029-261707- /O.CAN.KMSO.FL.W.0021.000000T0000Z-080527T0608Z/ /CFMM8.N.ER.080525T2328Z.000000T0000Z.000000T0000Z.NO/ 1037 AM MDT MON MAY 26 2008 THE FLOOD WARNING IS CANCELLED FOR THE FLATHEAD RIVER AT COLUMBIA FALLS. * AT 10AM MONDAY THE STAGE WAS...13.7 FEET. * FLOOD STAGE IS 14.0 FEET. * THIS RIVER IS FORECAST TO CONTINUE TO FALL. AT THIS TIME...ANY RISE IS EXPECTED TO REMAIN BELOW FLOOD STAGE LEVELS. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this river flood warning went out at May 25, 9:40 AM MDT, 3 hours 38 minutes earlier.
Area forecast discussion, May 25, 9:40 AM MDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MISSOULA MT 940 AM MDT SUN MAY 25 2008 .UPDATE...INCREASED SHOWER COVERAGE FOR THIS MORNING ACROSS NORTHCENTRAL IDAHO AND WESTERN MONTANA. && .DISCUSSION...SHOWERS HAVE DEVELOPED OVER WESTERN MONTANA THIS MORNING UNDER DIFFLUENT FLOW ALOFT. THESE SHOWERS WILL CONTINUE TO MOVE ACROSS WESTERN MONTANA AND INTO IDAHO BY LATE THIS MORNING OR EARLY THIS AFTERNOON. ISOLATED THUNDERSTORMS MAY DEVELOP OVER NORTH CENTRAL IDAHO THIS AFTERNOON AS INSTABILITY INCREASES THIS AFTERNOON AHEAD OF THE APPROACHING UPPER LEVEL SYSTEM SO LEFT THIS IN THE FORECAST. && .AVIATION...SCATTERED SHOWERS WILL CONTINUE ACROSS WESTERN MONTANA AND NORTH CENTRAL IDAHO TODAY. LOW CEILINGS AND MOUNTAIN OBSCURATIONS WILL OCCUR AT TIMES. ISOLATED THUNDERSTORMS MAY DEVELOP OVER NORTH CENTRAL IDAHO THIS AFTERNOON AS INSTABILITY INCREASES AHEAD OF THE APPROACHING SYSTEM. && .PREV DISCUSSION... /ISSUED 349 AM MDT SUN MAY 25 2008/ DISCUSSION...WIDESPREAD RAIN SHOWERS HAVE DIMINISHED OVERNIGHT AS THE SHORTWAVE ROTATING AROUND THE UPPER LEVEL LOW PRESSURE SYSTEM OVER EASTERN MT HAS PUSHED TO THE SOUTH OVER IDAHO COUNTY AND WEAKENED. UPSLOPE RAIN CONTINUES ALONG THE CONTINENTAL DIVIDE...BUT HAS DIMINISHED IN INTENSITY. THEREFORE WILL CANCEL THE FLOOD WATCH FOR SMALL STREAMS AND CREEKS IN FLATHEAD AND POWELL COUNTIES...AS STREAMS ARE STAYING WITHIN THEIR BANKS. A GOOD PUSH OF WATER FROM THE RECENT RAIN IS INCREASING FLOWS IN THE FLATHEAD RIVER DRAINAGES. WILL KEEP THE FLOOD WATCHES IN EFFECT FOR THE MIDDLE FORK OF THE FLATHEAD RIVER AND THE MAIN STEM AT COLUMBIA FALLS STILL GOING THROUGH TODAY AND SEE HOW THE TREND THIS EVENING. LOOK FOR SHOWERS TO INCREASE OVER ID AND MT THIS AFTERNOON AS THE ATMOSPHERE BECOMES UNSTABLE. THE FOCUS OF THUNDERSTORM ACTIVITY WILL BE OVER NORTH CENTRAL IDAHO WHERE A SURFACE TROUGH LIES AND THE BEST LIFT EXISTS. SHOWER ACTIVITY WILL DECREASE TONIGHT AS THE ATMOSPHERE STABILIZES...BUT EAST TO NORTHEAST WINDS WILL INCREASE IN WESTERN MT AS SURFACE HIGH PRESSURE PUSHES SOUTHWARD FROM CANADA INTO EASTERN MT AND THE LOW PRESSURE TROUGH ALONG THE ID...WA AND OR BORDERS DEEPENS. BREEZY WINDS WILL INCREASE LATER TONIGHT THROUGH EAST WEST ORIENTED CANYONS AND VALLEYS AND LAST THROUGH MONDAY EVENING BEFORE DIMINISHING. THE FOCUS OF SHOWERS AND THUNDERSTORMS ON MONDAY WILL RESIDE OVER NORTH CENTRAL ID AND LEMHI COUNTY WHERE AGAIN THE SURFACE TROUGH AND BEST LIFT ENHANCES AFTERNOON AND EVENING CONVECTION. CURRENT MODEL RUNS HINT AT SOME LOCALLY HEAVY DOWN POURS POSSIBLE OVER SOUTHERN LEMHI COUNTY MONDAY NIGHT INTO TUESDAY...AS AN IMPULSE ROTATES THROUGH THIS AREA AROUND THE UPPER LEVEL TROUGH OF LOW PRESSURE ALONG THE WEST COAST. TUESDAY THROUGH SUNDAY...THE LOW REMAINS OFF OF THE WASHINGTON COAST THROUGH THE EXTENDED FORECAST PERIOD. THE LOW DIGS DOWN THE COAST BY THE END OF THE WEEK...THIS HELPS PUSH UP A WEAK RIDGE INTO THE REGION. HAVE CUT BACK POPS FOR THE END OF THE WEEK...BUT SINCE MY CONFIDENCE IS VERY LOW WITH THIS SOLUTION HAVE HELD ON TO SOME PRECIPITATION. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...LOEFFELBEIN PREVIOUS DISCUSSION....FELSCH/KOLATA AVIATION...FOSTER
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 10:49 AM MDT | River Flood Watch | MSO | Flathead | 24 hr |
| May 25, 10:49 AM MDT | River Flood Watch | MSO | Flathead | 3 hr |
| May 25, 1:18 PM MDT | River Flood Warning | MSO | Flathead | 21 hr |
Nearby
River Flood Warnings in Montana, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.